Background: Medications are the most common triggers of linear immunoglobulin A bullous dermatosis (LABD). LABD induced by ultraviolet (UV) radiation has rarely been described. This article reports a case of LABD in a patient exposed simultaneously to an analgesic and UV radiation. Case summary: A 45-year-old woman developed LABD lesions on sun-exposed skin after 3 days of sunbathing and consumption of a medication for headache containing propyphenazone, butalbital, and caffeine. The lesions spread to unexposed skin and, by day 5, the patient had vesicles and bullae on the palms and soles, face, trunk, and extremities. LABD was diagnosed with direct and indirect immunofluorescence microscopy and Western blot analysis. Treatment was successful with prednisone, started at a dosage of 1 mg/kg/d, for 5 months. Lesions located on sunexposed areas, the absence of relapse for 5 years despite continuing sun exposure against medical advice, and subsequent avoidance of the suspected medication suggest that the bullous flare may have been due to the concomitant action of 2 triggers. That the analgesic had a role in this cutaneous manifestation is possible according to the Naranjo algorithm for adverse drug reactions. Conclusions: A case of LABD possibly associated with sun exposure and an analgesic is described. Treatment with prednisone successfully resolved the lesions in this patient.
- linear IgA bullous dermatosis
ASJC Scopus subject areas
- Pharmacology (medical)